Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 192, NWS Wichita, KS

July 23, 2013Butler County, Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 23, 2013, 9:16 PM CDT for Butler County, Cowley County, Sumner County, Kansas. It was in force for 59 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 9:16 PM CDT (02:16 UTC)
Expired
Jul 23, 2013, 10:15 PM CDT
In force
59 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Butler County, KS, Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 9:18 PM CDTTSTM WND GST 60Andover, KS
Jul 23, 9:20 PM CDTTSTM WND DMG6 E Andover, KSSTORM SIREN BLOWN OVER AT SANTA FE LAKE. TIME ESTIMATED FROM RADAR.
Jul 23, 9:24 PM CDTTSTM WND DMGRose Hill, KSMULTIPLE TREES DOWN IN THE ROSE HILL AREA
Jul 23, 10:00 PM CDTTSTM WND DMGSouth Haven, KSPOWER LINES DOWN. TIME ESTIMATED FROM RADAR
Jul 23, 10:02 PM CDTTSTM WND GST 706 Wnw Burden, KS8 INCH DIAMETER TREE BLOWN DOWN
Jul 23, 10:03 PM CDTTSTM WND GST 47Arkansas City, KSREPORTS OF SMALL LIMBS DOWN AROUND TOWN AND ISOLATED POWER OUTAGES.
Jul 23, 10:10 PM CDTTSTM WND GST 644 Se Winfield, KS
Jul 23, 10:13 PM CDTTSTM WND DMGArkansas City, KSLARGE TREE DOWN ON RADIO LINE EAST OF C STREET. TIME ESTIMATED FROM RADAR.
Jul 23, 10:15 PM CDTTSTM WND GST 60Arkansas City, KSSPOTTER WAS LOCATED AT US166 AND US77

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 5:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WUUS53 KICT 240216
SVRICT
KSC015-035-191-240315-
/O.NEW.KICT.SV.W.0192.130724T0216Z-130724T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 915 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM AUGUSTA TO 5 MILES NORTHEAST OF ROSE HILL TO
  MULVANE...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...WINFIELD...LEON...DOUGLASS...BELLE PLAINE...UDALL...
  OXFORD...LATHAM...ATLANTA...SOUTH HAVEN...GEUDA SPRINGS...BURDEN...
  ARKANSAS CITY...DEXTER...RIVERDALE...ROSALIA...WELLINGTON
  AIRPORT...ROCK...STROTHER FIELD AIRPORT AND CAMBRIDGE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 9739 3736 9757 3748 9754 3748 9715
      3792 9715 3790 9695 3781 9653 3699 9652
TIME...MOT...LOC 0216Z 316DEG 45KT 3769 9692 3760 9704
          3748 9731

HAIL...1.00IN
WIND...70MPH

$$

BILLINGS
4 follow-up statements
486 
WWUS53 KICT 240226
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT TUE JUL 23 2013

KSC015-035-191-240315-
/O.CON.KICT.SV.W.0192.000000T0000Z-130724T0315Z/
SUMNER KS-BUTLER KS-COWLEY KS-
926 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND EASTERN SUMNER COUNTIES UNTIL 1015 PM CDT...

AT 924 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF DOUGLASS TO DOUGLASS TO BELLE
PLAINE...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
WELLINGTON...WINFIELD...UDALL...OXFORD...LATHAM...ATLANTA...SOUTH
HAVEN...BURDEN...GEUDA SPRINGS...ARKANSAS CITY...DEXTER...ROCK...
STROTHER FIELD AIRPORT...CAMBRIDGE AND MAPLE CITY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 9739 3736 9757 3748 9754 3748 9715
      3792 9715 3790 9695 3781 9653 3699 9652
TIME...MOT...LOC 0226Z 321DEG 44KT 3757 9688 3748 9700
          3736 9727

HAIL...1.00IN
WIND...70MPH

$$

KETCHAM
976 
WWUS53 KICT 240231
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CDT TUE JUL 23 2013

KSC015-035-191-240315-
/O.CON.KICT.SV.W.0192.000000T0000Z-130724T0315Z/
SUMNER KS-BUTLER KS-COWLEY KS-
931 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND EASTERN SUMNER COUNTIES UNTIL 1015 PM CDT...

AT 929 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF DOUGLASS TO 6 MILES SOUTH OF DOUGLASS
TO 5 MILES SOUTH OF BELLE PLAINE...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...OXFORD...LATHAM...ATLANTA...SOUTH HAVEN...BURDEN...GEUDA
SPRINGS...ARKANSAS CITY...DEXTER...STROTHER FIELD AIRPORT...CAMBRIDGE
AND MAPLE CITY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 9739 3736 9757 3748 9754 3748 9715
      3792 9715 3790 9695 3781 9653 3699 9652
TIME...MOT...LOC 0231Z 321DEG 44KT 3750 9688 3742 9701
          3730 9727

HAIL...1.00IN
WIND...70MPH

$$

KETCHAM
580 
WWUS53 KICT 240246
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT TUE JUL 23 2013

KSC015-035-191-240315-
/O.CON.KICT.SV.W.0192.000000T0000Z-130724T0315Z/
SUMNER KS-BUTLER KS-COWLEY KS-
946 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND EASTERN SUMNER COUNTIES UNTIL 1015 PM CDT...

AT 943 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ATLANTA TO WINFIELD TO GEUDA SPRINGS...AND MOVING
SOUTHEAST AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
GEUDA SPRINGS...ARKANSAS CITY...DEXTER...STROTHER FIELD AIRPORT...
CAMBRIDGE AND MAPLE CITY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 9739 3736 9757 3748 9754 3748 9715
      3792 9715 3790 9695 3781 9653 3699 9652
TIME...MOT...LOC 0247Z 321DEG 44KT 3734 9674 3726 9687
          3714 9713

HAIL...1.00IN
WIND...80MPH

$$

KETCHAM
070 
WWUS53 KICT 240257
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT TUE JUL 23 2013

KSC015-035-191-240315-
/O.CON.KICT.SV.W.0192.000000T0000Z-130724T0315Z/
SUMNER KS-BUTLER KS-COWLEY KS-
957 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND EASTERN SUMNER COUNTIES UNTIL 1015 PM CDT...

AT 953 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURDEN TO 6 MILES WEST OF DEXTER TO ARKANSAS CITY...
AND MOVING SOUTHEAST AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
DEXTER AND MAPLE CITY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 9739 3736 9757 3748 9754 3748 9715
      3792 9715 3790 9695 3781 9653 3699 9652
TIME...MOT...LOC 0257Z 321DEG 44KT 3723 9666 3716 9679
          3704 9705

HAIL...1.00IN
WIND...80MPH

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:19 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 23, 6:19 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT TUE JUL 23 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 318 PM CDT TUE JUL 23 2013

THIS EVENING-TONIGHT: FAIRLY IMPRESSIVE SETUP FOR SEVERE WEATHER
THIS EVENING/TONIGHT OVER THE FLINT HILLS AND AREAS EAST OF I-135.
A POTENT SHORTWAVE OVER NEB WILL DIVE SOUTHEAST INTO NE KS THIS
EVENING...HELPING PUSH A COLD FRONT TO NEAR I-70. A VERY UNSTABLE
AIRMASS WILL BE LOCATED JUST AHEAD OF THIS FRONTAL BOUNDARY.
EXPECTING SEVERE THUNDERSTORMS TO DEVELOP ALONG THIS FRONT...MOST
LIKELY NEAR I-70...SOMEWHERE BETWEEN KMHK AND KSLN WITH HP
SUPERCELLS THE MOST LIKELY STORM MODE INITIALLY AS LATEST SHORT TERM
MODELS SHOW IMPRESSIVE NW FLOW 0-6KM BULK SHEAR FOR LATE JULY OF
45-55 KTS. THIS ALONG WITH CLOCKWISE ROTATIONAL SHEAR SUGGESTS
SUSTAINED ROTATING STORMS FOR LARGE HAIL AND DAMAGING WINDS...AS
THIS SUPERCELL DROPS SOUTH-SOUTHEAST INTO THE FLINT HILLS AND
SOUTHEAST KS.  ALSO STRONG 850-700H MOISTURE TRANSPORT AND
CONVERGENCE ALONG THIS BOUNDARY WILL LEAD TO WIDESPREAD SHOWERS AND
THUNDERSTORMS ELSEWHERE FOR THE INITIAL STORMS TO MERGE INTO A
COMPLEX OF STORMS AS THIS EVENING GOES ON...AS THE FRONT PROGRESSES
TO THE SOUTH. COULD SEE SOME SUPERCELL STRUCTURES MAINTAIN
THEMSELVES WITHIN THE COMPLEX WHICH COULD LEAD TO A HEIGHTENED
DAMAGING WIND THREAT FOR COUNTIES ALONG AND EAST OF CHASE-BUTLER-
COWLEY CO LINE. HAZARDOUS WEATHER OUTLOOK HAS ALREADY BEEN UPDATED
TO SHOW THIS HEIGHTENED CHANCE.

NEXT CONCERN WILL BE HEAVY RAINFALL CHANCES ASSOCIATED WITH THIS
COMPLEX OF STORMS. THIS COULD BE ESPECIALLY TRUE OVER SOUTHEAST
KS...AS LATEST MODEL TRENDS SHOW PW VALUES OF 150-200 PERCENT OF
NORMAL OVER THIS AREA...FOR VERY EFFICIENT RAINFALL PRODUCERS.
LATEST NAM/WRF SHOWS THAT INITIAL SVR COMPLEX OF STORMS WILL BE
FAIRLY PROGRESSIVE...PUSHING SOUTH INTO NE OK LATE THIS
EVENING/OVERNIGHT...BUT MOISTURE TRANSPORT LINGERS OVER SOUTHEAST KS
WELL INTO THE OVERNIGHT HOURS...WHICH COULD LEAD TO A SIGNIFICANT
STRATIFORM RAIN AREA LINGERING OVER SE KS FOR A GOOD PORTION OF THE
NIGHT. SO CERTAINLY COULD SEE SOME 1 TO 2 INCH RAINFALL AMOUNTS
ACROSS THIS AREA. FLASH FLOOD GUID VALUES ARE FAIRLY LOW AROUND 2.25
INCHES/3 HOURS. SO A BORDERLINE FLASHING FLOODING THREAT...GIVEN THE
FORECASTED VALUES.  WILL NOT GO WITH ANY FLASH FLOOD WATCH...GIVEN
THE UNCERTAINTY...BUT COULD SEE SOME LOCALIZED FLOODING.

WED: COULD SEE SOME SHOWERS AND EMBEDDED STORMS LINGER OVER PORTIONS
OF SOUTHEAST KS FOR THE MORNING HOURS ON WED AS WELL...WITH COOLER
AND DRIER AIR MOVING INTO CEN KS FOR WED AFTN. WILL KEEP SOME LOW
POPS OVER SRN KS...FOR WED AFTN AS MODELS LINGER MAIN SYNOPTIC FRONT
ALONG THE KS/OK BORDER WITH A VERY UNSTABLE AIRMASS ALONG IT OR JUST
TO THE SOUTH OF IT. COULD SEE SOME HUMID AIR LINGER FOR AREAS ALONG
AND SOUTH OF HIGHWAY 54/400 UNTIL THE EVENING HOURS BEFORE CHANCES
PUSH SOUTH INTO OK...THEN THE DRIER AIR TRYS TO PUSH ACROSS THE
WHOLE AREA FOR WED NIGHT WITH DRY CONDITIONS EXPECTED AS SHORTWAVE
RIDGING MOVES OVER THE AREA AHEAD OF THE NEXT SHORTWAVE TROUGH
MOVING OVER THE NRN ROCKIES.

THU-FRI:
ANOTHER SHORTWAVE LOOKS TO DROP SOUTH OUT OF THE NRN ROCKIES FOR
THU...AS LOW LEVEL FLOW AND MOISTURE SLOWLY RETURNS TO THE SOUTH
AHEAD OF SHORTWAVE AS IT MOVES ACROSS THE PLAINS. THIS WILL SET THE
STAGE FOR ANOTHER ACTIVE SHOWER AND THUNDERSTORM DAY ON THU
INITIALLY ACROSS THE WRN HALF OF THE FORECAST AREA...AND EVENTUALLY
ACROSS THE WHOLE AREA BY THU NIGHT AS ISENTROPIC LIFT INCREASES
ACROSS THE AREA AS THIS SHORTWAVE DROPS SOUTHEAST.

COULD SEE SOME OF THIS CONVECTION LINGER ACROSS SRN KS FOR THE EARLY
PORTIONS OF FRI AS 850-700H MOISTURE TRANSPORT CONTINUES ACROSS SRN
KS.  SO WILL KEEP SOME POPS OVER THE ERN HALF OF THE FORECAST AREA
INTO FRI AS WELL.  THE NW FLOW REGIME WILL KEEP TEMPS UNSEASONABLY
COOL FOR LATE JULY...WITH CLOUD COVER KEEPING MAX TEMPS IN THE LOWER
80S.

KETCHAM

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 318 PM CDT TUE JUL 23 2013

UNSEASONABLY COOL HIGH TEMPERATURES CAN BE EXPECTED AT THE START OF
THE WEEKEND AS A MID/UPPER LOW MIGRATES SLOWLY EASTWARD OVER THE
GREAT LAKES WITH NW UPPER FLOW PREVAILING ACROSS THE CENTRAL AND
NORTHERN PLAINS. IN THE WAKE OF A COLD FRONT...HIGHS ON SAT ARE ONLY
EXPECTED TO REACH THE LOW 80S.  THE MID/UPPER RIDGE BEGINS TO
FLATTENS OUT BY THE END OF THE WEEKEND/EARLY NEXT WEEK ALLOWING
HIGHS TO RETURN TO SEASONABLE NORMALS. MAINTAINED LOW POPS INTO
EARLY NEXT WEEK AS A SERIES OF MORE SUBTLE SHORTWAVE TROUGHS EMERGE
FROM THE ROCKIES.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 613 PM CDT TUE JUL 23 2013

CLUSTERS OF SEVERE THUNDERSTORMS ARE LIKELY TO CONTINUE TO DEVELOP
ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KS THIS EVENING
ALONG/NORTHEAST OF A THUNDERSTORM OUTFLOW BOUNDARY IN A HIGHLY
UNSTABLE/SHEARED ENVIRONMENT. THE MOST LIKELY TAF SITES TO BE
AFFECTED APPEAR TO INCLUDE SLN...HUT...ICT AND CNU. SEVERE WIND
GUSTS/LARGE HAIL WILL BE THE MAIN THREATS ALONG WITH BRIEF IFR
REDUCED VSBYS. MOST OF THE ACTIVITY IS PROGGED TO SHIFT SOUTH INTO
OKLAHOMA LATE TONIGHT...WITH ONLY ISOLD...LESS INTENSE ACTIVITY
REMAINING IN SOUTHEAST KS. PREVAILING WIND COMPONENT WILL BE EAST-
NORTHEAST INTO WEDNESDAY...WITH CONDITIONS LESS FAVORABLE FOR
SEVERE WEATHER.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  89  71  89 /  40  20  10  50
HUTCHINSON      70  88  70  89 /  40  10  10  50
NEWTON          70  88  69  89 /  50  20  10  50
ELDORADO        72  87  68  89 /  60  20  10  40
WINFIELD-KWLD   74  90  71  89 /  50  20  20  40
RUSSELL         64  88  70  87 /  30  10  10  50
GREAT BEND      64  88  70  86 /  30  10  10  50
SALINA          67  88  69  89 /  50  10  10  50
MCPHERSON       68  88  69  88 /  50  10  10  50
COFFEYVILLE     77  88  70  91 /  60  40  30  20
CHANUTE         73  86  68  89 /  70  30  20  20
IOLA            73  86  67  89 /  70  20  10  20
PARSONS-KPPF    75  87  70  90 /  60  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 23, 6:13 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT TUE JUL 23 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-242315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
613 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE AREA THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WINDS TO
80 MPH AND HAIL UP TO THE SIZE OF TENNIS BALLS. IN ADDITION...ANY
STORM WILL HAVE THE POTENTIAL TO PRODUCE HIGH RAINFALL RATES THAT
MAY RESULT IN LOCALIZED FLOODING.

HEAT INDICES ARE EXPECTED TO REMAIN AROUND 100 TO 104 DEGREE
RANGE NEAR THE OKLAHOMA STATE LINE UNTIL EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE
KANSAS OKLAHOMA BORDER EARLY WEDNESDAY AFTERNOON. THE MAIN CONCERN
WILL BE DAMAGING DOWNBURST WINDS TO 60 MPH.

PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE ENTIRE
AREA FOR THURSDAY AND FRIDAY...WITH A BRIEF LULL OVER THE WEEKEND
AND
CONTINUED CHANCES EARLY NEXT WEEK. STRONG STORMS WITH LOCALLY
HEAVY RAINS WILL BE POSSIBLE THROUGHOUT THE WEEK. THE BEST CHANCES
FOR MORE ORGANIZED SEVERE WEATHER AND FLOODING APPEARS TO BE ON
THURSDAY NIGHT AND EARLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
CENTRAL...SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Jul 23, 9:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             9 SSE PRETTY PRAIRIE    37.67N 97.94W
07/23/2013  E1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jul 23, 9:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     9 SSE PRETTY PRAIRIE    37.66N 97.96W
07/23/2013  E60 MPH          KINGMAN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jul 23, 9:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     9 SSE PRETTY PRAIRIE    37.67N 97.94W
07/23/2013  E100 MPH         KINGMAN            KS   TRAINED SPOTTER

            SPOTTER ESTIMATED 80 TO 100 MPH WINDS

&&

SGS
Local storm report, Jul 23, 9:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     8 NNW NORWICH           37.56N 97.90W
07/23/2013  M73 MPH          KINGMAN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jul 23, 9:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             NORWICH                 37.46N 97.85W
07/23/2013  E1.50 INCH       KINGMAN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jul 23, 9:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND GST     NORWICH                 37.46N 97.85W
07/23/2013  E60 MPH          KINGMAN            KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice50 min
Jul 23, 7:20 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline40 min
Jul 23, 7:40 PM CDTSpecial Weather StatementICTMarion35 min
Jul 23, 7:53 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick52 min
Jul 23, 7:57 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice48 min
Jul 23, 8:11 PM CDTSevere Thunderstorm WarningICTReno34 min
Jul 23, 8:22 PM CDTSevere Thunderstorm WarningICTReno23 min
Jul 23, 8:35 PM CDTSevere Thunderstorm WarningICTSedgwick25 min
Jul 23, 8:38 PM CDTSevere Thunderstorm WarningICTKingman, Reno52 min
Jul 23, 8:43 PM CDTSpecial Weather StatementICTHarvey32 min
Jul 23, 8:54 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner51 min
Jul 23, 8:58 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick47 min
Jul 23, 9:05 PM CDTSevere Thunderstorm WarningICTHarper, Sumner55 min
Jul 23, 9:30 PM CDTAreal Flood WarningICTSedgwick3 hr
Jul 23, 9:58 PM CDTSevere Thunderstorm WarningICTSumner47 min
Jul 23, 10:03 PM CDTSpecial Weather StatementICTMontgomery27 min
Jul 23, 10:09 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk51 min
Jul 23, 10:13 PM CDTSevere Thunderstorm WarningICTCowley, Sumner47 min
Jul 23, 10:19 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery41 min
Jul 23, 10:27 PM CDTSevere Thunderstorm WarningICTMontgomery33 min
Jul 23, 10:36 PM CDTSpecial Weather StatementICTMcPherson24 min
Jul 23, 10:56 PM CDTSevere Thunderstorm WarningICTChautauqua, Labette, Montgomery49 min
Jul 23, 11:01 PM CDTSpecial Weather StatementICTSumner29 min
Jul 23, 11:27 PM CDTSevere Thunderstorm WarningICTCowley, Sumner33 min
Jul 23, 11:29 PM CDTSpecial Weather StatementICTSedgwick31 min
Jul 23, 11:58 PM CDTSpecial Weather StatementICTCowley32 min
Jul 24, 12:04 AM CDTAreal Flood WarningICTCowley8 hr
Jul 24, 2:14 AM CDTSpecial Weather StatementICTSumner31 min
Jul 24, 2:50 AM CDTSpecial Weather StatementICTHarper25 min
Jul 24, 3:50 PM CDTFlash Flood WatchICTChautauqua, Cowley, Elk, Labette, Montgomery, Sumner43 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.